Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Liver enzymes came back high. Should I express concern over it?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2002
Answered : 85 Questions
Question
I am a 50 year old male. I have an annual physical and over good health. My liver enzymes just came back @ 65. Should I be concerned?
Posted Mon, 2 Jul 2012 in Liver and Gall Bladder
 
 
Answered by Dr. Abid 1 hour later
Hi there....
Thanks for writing in
In order to be able to guide you better, I would like to know about your complete liver test profile ALT,AST,BILIRUBIN and alkaline phosphatase level. Also, I would like to know if you consume alcohol and are currently receiving any medication.
Awaiting your reply
Regards.
Above answer was peer-reviewed by
 
Follow-up: Liver enzymes came back high. Should I express concern over it? 1 hour later
Dr.
All the other levels were good I just don't have access to the full report. I currently take aciphex, lexapro, simvistatin and trilipex. I rarely drink alcohol because of the medication I am on. I hope this helps.
Thank you,
 
 
Answered by Dr. Abid 10 hours later
Hi,

Thanks for info it seems that your ALT level is 65 which is not too much high level, as you are on simvastatin this drug is expect to raise ALT level.

I will suggest you to repeat ALT after one month and right now nothing to be worry. It is recommended to repeat Liver enzymes every 6 months when you are on statins.

Use fresh fruit juices, regular exercise, healthy diet XXXXXXX in whole grains, veggies and fruit.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Liver enzymes came back high. Should I express concern over it? 10 hours later
Dr. I am curious as to why a repeat is needed in 30 days and not 6 months as you noted. Thank you
 
 
Answered by Dr. Abid 24 hours later
Thanks for your follow up question.

As you are on cholesterol lowering drug simvastatin, that's why I asked you to repeat it after one month.

There is no need to worry.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor